Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 14, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Feb 11, 2012, 1:50 AM EST. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2012, 1:50 AM EST (06:50 UTC)
- Expired
- Feb 11, 2012, 2:45 AM EST
- In force
- 55 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Feb 10, 10:21 PM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Feb 10, 10:21 PM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1021 PM EST FRI FEB 10 2012 .DISCUSSION... SURFACE ANALYSIS SHOWS THE KEYS AREA IN A WEAK PATTERN WELL AHEAD OF A FRONT STRETCHING FROM THE PANHANDLE INTO THE WEST-CENTRAL GULF OF MEXICO. WINDS ARE LIGHT AND VARIABLE...NEARLY CALM AT NUMEROUS REPORTING STATIONS ALONG THE ISLAND CHAIN. LATE EVENING IR SATELLITE IMAGES SHOW HIGH CLOUDS STREAMING EASTWARD ACROSS THE KEYS...WITH THICKER CUMULUS CURRENTLY ASSOCIATED WITH ISOLATED TO SCATTERED CONVECTIVE CELLS MOVING NORTHWARD ACROSS THE STRAITS. A LARGE AREA OF LIGHT RAIN IS EXPANDING ACROSS CENTRAL FLORIDA. THE LATE EVENING LOCAL SOUNDING SHOWS A MOIST AIRMASS IN PLACE UNDER A VERY DEEP SOUTHWESTERLY FLOW. WE ARE CONDITIONALLY UNSTABLE WITH A PWAT AROUND 1.6 INCHES. CLOUDS WILL CONTINUE TO INCREASE AND SCATTERED SHOWERS WITH A FEW THUNDERSTORMS ARE EXPECTED TO ENCROACH THE KEYS THROUGH THE OVERNIGHT PERIOD. THE WINDS WILL PROGRESSIVELY INCREASE FROM THE SOUTH TO SOUTHWEST. THE AFTERNOON ZONE ISSUANCE HAS THE EXPECTED CONDITIONS COVERED. ALTHOUGH THE COVERAGE OF SHOWERS INCREASES...EXPECT TEMPERATURES TO ONLY DROP A FEW DEGREES FROM THEIR PRESENT READINGS IN THE LOWER 70S. NO ZONE UPDATE IS PLANNED AT THIS TIME. && .MARINE... AS WITH THE ZONES...THE AFTERNOON FORECAST FOR THE COASTAL WATERS HAS THE EXPECTED CONDITIONS COVERED OVERNIGHT. THE LATE EVENING UPDATE WILL HAVE LITTLE IF ANY ADJUSTMENTS. EXPECT LIGHT AND VARIABLE WINDS TO PICK UP FROM THE SOUTHWEST...REACHING 10 TO 15 KNOTS BY EARLY SATURDAY MORNING. THE COLD FRONT IS STILL EXPECTED TO CROSS THE KEYS SATURDAY AS WINDS STRENGTHEN FROM THE NORTHWEST. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BY THE AFTERNOON. && .AVIATION... THROUGH 11/18Z: PERIODS OF SUB-VFR CONDITIONS ARE EXPECTED AT THE KEY WEST AND MARATHON TERMINALS AFTER 09Z...AS A STRONG COLD FRONT SURGES SOUTHEASTWARD AND APPROACHES THE KEYS DURING THE MORNING HOURS. PLEASE CHECK THE OVERNIGHT TERMINAL FORECASTS FOR UPDATES ON TIMING AND INTENSITY OF SHOWER ACTIVITY. SOUTH TO SOUTHWESTERLY WINDS OF 10 TO 15 KNOTS FROM JUST OFF THE SURFACE UP TO 3000 FEET WILL BECOME WESTERLY AFTER 09Z AND INCREASE TO NEAR 15 KNOTS...AND THEN NORTHWESTERLY NEAR 20 KNOTS AFTER 15Z AT EYW AND MTH. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1895...THE LOW TEMPERATURE AT KEY WEST PLUMMETED TO 49 DEGREES. THE HIGH TEMPERATURE ONLY REACHED 59 DEGREES. BOTH OF THESE VALUES SET RECORDS FOR THE DAILY LOW AND COLD MAXIMUM TEMPERATURES...RESPECTFULLY...AT KEY WEST. THESE RECORDS REMAIN STANDING 117 YEARS LATER. THIS WAS A PROLONGED COLD WEATHER EVENT IN 1895 FOR THE KEYS...AS THIS WAS THE THIRD CONSECUTIVE DAY IN WHICH A DAILY RECORD COLD MAXIMUM TEMPERATURE WAS ESTABLISHED AT KEY WEST. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....NELSON DATA COLLECTION.......ULRICH VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Feb 10, 6:04 AM EST, 19 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 604 AM EST FRI FEB 10 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-111100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 604 AM EST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE IN THE FLORIDA STRAITS. OTHERWISE... NO HAZARDOUS WEATHER IS ANTICIPATED ALONG THE FLORIDA KEYS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO WATER LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY WILL BE REQUIRED ON ALL KEYS COASTAL WATERS FOR AT LEAST SATURDAY NIGHT AND SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 12:18 AM EST | Special Marine Warning | KEY | 57 min | |
| Feb 11, 1:07 AM EST | Special Marine Warning | KEY | 53 min | |
| Feb 11, 1:58 AM EST | Special Marine Warning | KEY | 62 min | |
| Feb 11, 3:02 AM EST | Special Marine Warning | KEY | 58 min | |
| Feb 11, 3:15 AM EST | Special Marine Warning | KEY | 47 min | |
| Feb 11, 4:33 AM EST | Small Craft Advisory | KEY | 54 hr | |
| Feb 11, 5:03 AM EST | Special Marine Warning | KEY | 25 min |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.